Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 322, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 30, 2020, 7:11 PM CDT for Brown County, Loup County, Rock County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2020, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 30, 2020, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Brown County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:20 PM CDT | HAIL 1.25 | 21 Nne Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
881
WUUS53 KLBF 310011
SVRLBF
NEC017-115-149-310100-
/O.NEW.KLBF.SV.W.0322.200831T0011Z-200831T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
711 PM CDT Sun Aug 30 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock County in north central Nebraska...
North central Loup County in north central Nebraska...
Southeastern Brown County in north central Nebraska...
* Until 800 PM CDT.
* At 710 PM CDT, a severe thunderstorm was located 9 miles northwest
of Rose, or 21 miles northeast of Brewster, moving southeast at 15
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Rose, Fox Bayou, Duff and Johnsons Corner.
This includes Highway 183 between mile markers 147 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4219 9978 4231 9971 4226 9939 4202 9953
TIME...MOT...LOC 0010Z 294DEG 14KT 4222 9969
HAIL...1.50IN
WIND...60MPH
$$
Kulik2 follow-up statements
386
WWUS53 KLBF 310031
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
731 PM CDT Sun Aug 30 2020
NEC017-310041-
/O.CAN.KLBF.SV.W.0322.000000T0000Z-200831T0100Z/
Brown NE-
731 PM CDT Sun Aug 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4222 9941 4213 9946 4203 9953 4215 9967
4221 9966 4225 9964
TIME...MOT...LOC 0031Z 300DEG 14KT 4219 9960
$$
NEC115-149-310100-
/O.CON.KLBF.SV.W.0322.000000T0000Z-200831T0100Z/
Rock NE-Loup NE-
731 PM CDT Sun Aug 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN ROCK AND NORTH CENTRAL LOUP COUNTIES...
At 731 PM CDT, a severe thunderstorm was located near Rose, or 22
miles northeast of Brewster, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rose, Fox Bayou and Duff.
This includes Highway 183 between mile markers 147 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4222 9941 4213 9946 4203 9953 4215 9967
4221 9966 4225 9964
TIME...MOT...LOC 0031Z 300DEG 14KT 4219 9960
HAIL...1.25IN
WIND...60MPH
$$
Kulik605
WWUS53 KLBF 310051
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
751 PM CDT Sun Aug 30 2020
NEC115-149-310100-
/O.EXP.KLBF.SV.W.0322.000000T0000Z-200831T0100Z/
Rock NE-Loup NE-
751 PM CDT Sun Aug 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK AND NORTH
CENTRAL LOUP COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4222 9941 4213 9946 4203 9953 4215 9967
4221 9966 4225 9964
TIME...MOT...LOC 0050Z 294DEG 14KT 4216 9951
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:48 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 30, 6:48 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service North Platte NE 648 PM CDT Sun Aug 30 2020 .SHORT TERM...(This evening through Monday night) Issued at 159 PM CDT Sun Aug 30 2020 A potent area of upper level low pressure is located across northern Alberta this afternoon with a shortwave trough extending southward from this feature into the northern High Plains. A cold front will continue to surge southeast across northwest Nebraska...reaching to near Bassett to Broken Bow by early this evening. Decent low-level moisture advection continues ahead of the front with dew points rising through the mid 60s. A plume of steep mid-level lapse rates (greater than 8C/km) have spread across the area, and with good surface heating, SFC based CAPE values have reached near 3000 J/KG ahead of the frontal boundary. HRRR and other hi-res short term models develop a couple of discrete storms late this afternoon near the cold front. Shear would support supercells and the potential for large hail given the very steep mid-level lapse rates. Further more elevated development is expected early this evening near the H85 front that will extend from Holt county southwest to Custer county. NAM has some impressive mid-level CAPE along this boundary and these storms too could produce large hail. The cold front then accelerates southeast through the entire area by midnight. Significant pressure rises and H85 winds increase to around 40-50 kt behind the front. SFC wind gusts of 25-35 kt likely from late evening though about 4am CDT and have increased gusts some overnight. Surface high pressure quickly builds into western and north central Nebraska Monday. Expect a very pleasant day with low dew points and highs int the 70s. North winds will quickly diminish Monday with return southeast low-level flow developing by afternoon across western Nebraska as the surface high moves east. Monday night, a shortwave will drop quickly from western Montana into the Great Basin. Favorable jet dynamics will overspread the area to the east of this feature. Large scale lift and increasing mid- level moisture should lead to scattered showers. Some thunder is possible across far southwest Nebraska where some elevated CAPE will be present. Overall best chances for precipitation tomorrow night will be across southwest Nebraska. Overall, amounts look to be on the light side. .LONG TERM...(Tuesday through Sunday) Issued at 159 PM CDT Sun Aug 30 2020 Upper level ridging moves east from the eastern Pacific and will be centered across the Great Basin by Friday. Dry conditions are expected across our region all week as there is very little moisture within the northwest flow aloft on the eastern periphery of the upper high. Temperatures will warm from the upper 70s to lower 80s Tuesday to the upper 80s to lower 90s Wednesday. This warm day will be just ahead of a cold front that will sweep southeast in the wake of a shortwave moving across southern Canada. Cooler Thursday behind the front. Then it warms again Friday and Saturday ahead of a deep trough that will develop from western Canada toward the Great Lakes the second half of Labor Day weekend. Expect a strong cold front to cross the area sometime during this period. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 648 PM CDT Sun Aug 30 2020 A strong cold front will continue to move southeast through western Nebraska this evening. Northerly winds will gust up to 30KT at times this evening, gradually diminishing overnight. A line of thunderstorms will also move southeast along the front for areas east of ANW to TIF. Other showers and thunderstorms to develop behind the surface front and may affect KVTN after 04Z. Light winds and mainly sunny skies Monday at the KLBF and KVTN terminals. && .FIRE WEATHER... Issued at 159 PM CDT Sun Aug 30 2020 Fire weather concerns remain elevated through early Sunday evening as humidity values drop into the teens across the eastern Panhandle and portions of southwest Nebraska. 20z observations across the Panhandle indicate many locations already seeing < 20% humidity with little improvement expected as daytime mixing continues for the next few hours. Surface front moving into far northwest Nebraska will dive south through the late afternoon and evening, with wind gusts behind the boundary expected to climb to 30 to 35 mph out of the north. This abrupt wind shift combined with the antecedent low humidity and breezy conditions warrant continuation of the Red Flag Warnings in place. Pressure rises of AOA 6 hPa/hour will facilitate elevated winds overnight but as surface high pressure moves in Monday, winds will begin to diminish by sunrise. Areas along a Halsey to Imperial line will struggle to see humidity climb above 70% overnight with some locations remaining closer to 60%. Temperatures will fall into the 40s and 50s tonight with highs only reaching the 70s tomorrow but given the dry air moving in, humidity values will once again fall into the 20s for most if not all locations. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for NEZ204-210. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Roberg FIRE WEATHER...Jurgensen
Hazardous weather outlook, Aug 30, 3:21 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 321 PM CDT Sun Aug 30 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-312030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Sun Aug 30 2020 /221 PM MDT Sun Aug 30 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Red Flag Warnings continue across portions of the eastern Panhandle, western Sandhills, and southwest Nebraska. The combination of high temperatures, low humidity, and strong winds will contribute to extreme fire behavior. Scattered thunderstorms become possible later this afternoon and evening along a frontal boundary moving into the area. Some storms may be strong to severe with large hail, damaging winds, locally heavy rainfall, and frequent lightning the main concerns. Area of greatest concern is along and east of a Callaway to Bassett line. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered showers with a few embedded thunderstorms are possible Monday night into early Tuesday. At this time, severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte NMJ
In the hours before
Special weather statement, Aug 30, 5:58 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service North Platte NE 558 PM CDT Sun Aug 30 2020 NEZ006>010-302345- Brown NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE- 558 PM CDT Sun Aug 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK...NORTHEASTERN BROWN...NORTHWESTERN HOLT...SOUTHEASTERN KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES UNTIL 645 PM CDT... At 557 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles southwest of Naper to 9 miles north of Bassett to near Ainsworth. Movement was southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Ainsworth, Bassett, Long Pine, Newport, Dustin, Keller Park State Recreation Area, Thomas Creek State Wildlife Management Area, Mariaville, Pine Glen State Wildlife Refuge, Brocksburg and Mills. This includes the following highways... Highway 183 between mile markers 175 and 207. Highway 20 between mile markers 242 and 269. Highway 12 between mile markers 76 and 84. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4283 9899 4241 9962 4260 9998 4298 9933 TIME...MOT...LOC 2257Z 284DEG 18KT 4287 9935 4271 9950 4259 9984 Roberg
Local storm report, Aug 30, 6:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT SUN AUG 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FUNNEL CLOUD 1 W STUART 42.60N 99.16W
08/30/2020 HOLT NE PUBLIC
1/2 TO 3/4 WAY TO THE GROUND. LOOKS WEAK.
&&
SMELTZERLocal storm report, Aug 30, 6:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SUN AUG 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FUNNEL CLOUD 4 N BASSETT 42.64N 99.54W
08/30/2020 ROCK NE PUBLIC
CANNOT TELL IF TOUCHING THE GROUND, TREES WERE IN THE
WAY.
&&
SMELTZERSpecial weather statement, Aug 30, 6:43 PM CDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 643 PM CDT Sun Aug 30 2020 NEZ008>010-027-310030- Brown NE-Loup NE-Holt NE-Rock NE- 643 PM CDT Sun Aug 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROCK...NORTHERN LOUP... SOUTHEASTERN BROWN AND WESTERN HOLT COUNTIES UNTIL 730 PM CDT... At 642 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Newport to 13 miles north of Brewster. Movement was southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Newport, Rose, Raven, Duff, Pony Lake, Sybrant, Jones Lake, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes the following highways... Highway 183 between mile markers 151 and 178. Highway 20 between mile markers 263 and 273. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4241 9924 4205 9960 4223 9996 4271 9928 TIME...MOT...LOC 2342Z 298DEG 23KT 4257 9937 4213 9989 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:33 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 42 min |
| Aug 30, 8:12 PM CDT | Special Weather Statement | LBF | Loup | 63 min |
| Aug 30, 8:21 PM CDT | Special Weather Statement | LBF | Custer | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.